It was more than 80 percent correct in spotting cancerous nodules, but accuracy still needs improving
by justamom on Wed Oct 31, 2012 12:39 AM
After 6 months of Avastin, Donnie's MRI showed small growth and swelling. His tumor is in the frontal lobe, lying next to the motor cortex. He is living with left side neglect, confusion and short term memory loss.
He will begin Temador tonight for 5 days and off 23. He has taken Temador 5 years ago when first diagnosed with diffuse astrcytoma.
The neuro-oncologist feels that, since the Temador worked 5 years ago, it may help to keep his symptoms from worsening. He's adding a small gun(temador) to help the elephant gun (Avastin).
Has anyone had these meds prescribed this way? I've asked the NO what we can expect, what this means in terms of success, but does not give me an answer.
Thank you all for being such a great support and resource for this disease.
by jpearson472 on Wed Oct 31, 2012 02:53 AM
Im sorry to hear about the regrowth. I had regrowth in Jan of this year. Since then I have been on Avastin and temador 140 mg but on a 21/28 day cycle. Im supprised they are adding temador to the avastin after regrowth, Usually once avstin stops working, its time to try something else. The only side effect is fatigue and its not too bad
by justamom on Wed Oct 31, 2012 02:54 PM
I think this is the "something else". Originally, after the resection in March, they were going to put him on Temador. He had radiation and Temador, 5 years ago with the grade II. But, when they did another resection in April, it was decided they needed something more aggressive, thus the Avastin.
The NO said they would keep him on the Avastin and 420mg of Temador for 5/23 and reassess in a year. Meanwhile, he will continue his MRIs every 2 months.
He had the first dose last night and was up most of the night with nausea, even with the Zofran.
by GeeBeeEm on Wed Oct 31, 2012 03:44 PM
I've never had Avastin, but I'm guessing the nausea is from the temozolomide.
What I found worked was, in addition to the Zofran, having an Ativan (lorazepam) just before falling asleep kept me asleep and stopped me waking up with a headache or nausea.
by siblingof on Thu Nov 01, 2012 03:05 PM
by justamom on Sun Nov 04, 2012 02:45 AM
I think the temador is giving Donnie seizures. A half hour after he takes it he starts having seizures for about 5 hours. Then they subside to 2 per hour. This has happened the 2nd and 3rd night he took them. The doctor ordered a Dilantin level but never called me back on Friday to advise me about discontinuing Temador. Sooooo, I discontinued it myself. He only had a few seizures that woke him and had a good night's sleep. They have also become fewer and farther between.
It seems to me, because of the seizures, he will not be able to take the temador with the avastin. I wonder what will be next.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
If you were considering traveling for cancer treatment, which headline would you find more interesting?
Destination: HOPE. Cancer care that is worth the trip.
Over 84% of our patients travel to our hospital from another state
Neither headline is interesting
We care about your feedback. Let us know how we can improve your CancerCompass experience.